I take 300mg of Zantac, twice daily and this is not taking care of the pain like it use too. The pain gets so bad that it goes up into my jaw and neck and makes me cry. I can handle a lot of pain because I deal with Chronic Pancreatitis on a daily basis but this is really getting hard to handle. How should I handle this?
See your doctor about it or go to a gastroenterologist. Perhaps you need a PPI drug, like Protonix or Prilosec. Perhaps you need an endoscopy to diagnose further. Don't let this go. Esophageal problems are not to be ignored. Without treatment, they can lead to far more severe problems.
I took Zantac for years for my GERD, but it became ineffective. I now take Protonix (pantoprazole) after trying ALL of the other similar meds. It works very well. It sounds like you are having esophageal spasms, which are very uncomfortable. You need to see your doctor for further testing to be sure nothing else is going on. The last EGD I had showed that I have a hiatal hernia as well. That wasn't there in the beginning of my GERD journey. If you have no other problems after testing, ask the doctor about a mild muscle relaxer or, preferably, hyoscyamin, which is an antispasmodic for IBS. It works for esophageal spasms as well. I hope you feel better soon.
Hello Stacy. The person that helped me most with Gerd is my endocrinologist. He knew it right away and helped me a lot. Like they say get in right away to be examined. You never know what is going on and the pancreas is a very delicate organ that can cause internal bleeding, which is another possibility to be checked.
- Zantac Information for Consumers
- Zantac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zantac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jan 2013 • 1 answer
I recently developed reflux symptoms. I take zantac and atarax for different dx. How is that likely?
Posted 1 Dec 2014 • 1 answer
Posted 13 Dec 2015 • 0 answers
Posted 25 Jan 2016 • 1 answer
Posted 10 Feb 2016 • 1 answer